MAUDE Adverse Event Report: ABBOTT MEDICAL PORTICO; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

ABBOTT MEDICAL PORTICO; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number PRT-29
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Cardiac Arrest (1762); Low Blood Pressure/ Hypotension (1914); Pain (1994); Ventricular Fibrillation (2130)
Date of Event 11/30/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2022, a 27mm portico valve was selected for implantation using a large flexnav delivery system.At an unknown point, the valve was reported to have embolized.The patient reported heavy chest pain, their blood pressure dropped quickly, and they went into ventricular fibrillation, and cardiac arrest, as noted by electrocardiogram (ekg).The valve was captured by two snares and dragged up to the aortic arch.The patient had cardiac pulmonary resuscitation performed for 45 min, was shocked several times, and was resuscitated.Near sinus rhythm was established.It was discovered that the valve had been crushed due to cardiac pulmonary resuscitation.The valve was then moved to the descending aorta.A new, 27mm portico valve was implanted using a large flexnav delivery system.The following day, the patient was responding and showed no brain damage.
 
Additional Manufacturer Narrative
An event of a portico valve embolism was reported.It was also reported that the patient had heavy chest pain, their blood pressure dropped quickly, and they went into ventricular fibrillation, and cardiac arrest, with resuscitation being performed.No additional information, including the serial number, was available from the field, however one image was received.It appeared to show an embolized transcatheter valve which had been deformed/crushed, with the damage reported to have occurred during resuscitation of the patient.The cause of the reported event could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture, design, or labeling.

Brand Name
PORTICO
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key15999945
Report Number2135147-2022-02633
Device Sequence Number5767572
Product Code NPT
UDI-Device Identifier05415067012494
UDI-Public05415067012494
Combination Product (Y/N)N
Initial Reporter CountryLH
PMA/510(K) Number
P190023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberPRT-29
Device Catalogue NumberPRT-27
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/30/2022
Supplement Date Received by Manufacturer01/25/2023
Initial Report FDA Received Date12/16/2022
Supplement Report FDA Received Date01/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FLEXNAV DELIVERY SYSTEM, FNAV-DS-LG.; PORTICO, PRT-27, 19283320.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age86 YR
Patient SexFemale
Patient Weight120 KG